When my friend went to rehab about 15 yrs ago, he was complaining about having to sneak down to the vending machines for coffee. He would say he was going for a smoke and then he would hit the machines or raid the family waiting area for the coveated cup of joe. When he was able to make his first phone call home he told us to bring quarters for his coffee.
His explaination for not being allowed coffee was because it is a stimulant.
This may not be the reason for your program. You should ask the center where you go for help why coffee is not allowed. I would be interested in knowing the answer myself.
I am going to ask my friends who have been through this stuff and get an answer there.
Good luck to you, you are very brave to face your demonds.
I dont know the reason, but I do know that when I was on methadone I drank a ton of caffeine. I would drink 1-2 energy drinks a day and never had any problems, I used to sweat alot on methadone which has gone away since Ive quit. The only thing that I can imagine is that it raises your pulse rate or blood pressure, something to do with the heart. I know sometimes just from the methadone I coudl feel real jittery and my heart would seem to be beating really hard, so I could see how caffeine could make that worse. Anyways this is the first time Ive heard about caffeine and methadone interacting in any way, so I to would like to hear what the risk is.
I never heard this either and doubt it has any merit. Methadone, caffine and nicotine are best friends and crave each others company. These 3 used to be how I started my mornings for many years but unfortunatly for me and most other methadonians, There are other get high drugs involved as well. Coffee I still drink but am glad to report I quit the smoking last year and the done 6 years ago
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.